Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 209, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2001, 10:42 PM CDT for Lawrence County, Lewis County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2001, 10:42 PM CDT (03:42 UTC)
- Expired
- Jul 9, 2001, 11:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lawrence County, TN, Lewis County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3111 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 100345 SVRBNA TNC099-101-100430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1042 PM CDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG LEWIS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF HOHENWALD * UNTIL 1130 PM CDT * AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOHENWALD MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HENRYVILLE AT 1100 PM CDT LAWRENCEBURG AT 1120 PM CDT * SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES. $$ BOYD 01 LAT...LON 3558 8763 3511 8753 3521 8724 3561 8741
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:40 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 9, 10:40 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UDPATED NATIONAL WEATHER SERVICE NASHVILLE TN 1040 PM CDT MON JUL 9 2001 LOW LVL BOUNDARY HAS WEAKENED AND IS APPARENTLY MORE IMPOTENT AT PRODUCING NOCTURNAL TSTMS THAN ORIGINALLY EXPECTED. IN ADDITION, SFC THETA-E AND LI LOOP SHOWS THAT ATMOSPHERE OVER MIDDLE TN HAS CONTINUED TO STABLIZE FROM EAST TO WEST THIS EVENING. THUS, WILL LOWER OVERNIGHT POPS BACK INTO THE 20-30% RANGE. .BNA...NONE. 19
In the hours before
Local storm report, Jul 9, 4:54 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
454 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
}
0450 PM LEWISBURG TN
07/09/01 MARSHALL
BOYDLocal storm report, Jul 9, 4:57 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
457 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM LEWISBURG TN .75 INCH HAIL
07/09/01 MARSHALL
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:55 PM CDT | Tornado Warning | OHX | Dickson, Humphreys | 50 min |
| Jul 9, 8:06 PM CDT | Tornado Warning | OHX | Dickson | 39 min |
| Jul 9, 8:21 PM CDT | Tornado Warning | OHX | Cheatham | 39 min |
| Jul 9, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 67 min |
| Jul 9, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.